View Complete Reference

Laherrère, J (1996)

Distributions de type “fractal parabolique” dans la Nature

Comptes Rendus de l‘Academie des Sciences 322, Serie II a, no. 7, pp. 535-541.

ISSN/ISBN: Not available at this time. DOI: Not available at this time.

Note - this is a foreign language paper: FRE

Abstract: When objects in a well-defined natural domain are listed in decreasing size and plotted on a log-log format with size against rank, the result is not a straight line as would be expected from usual models, but a curve. Such curved plots, which we will call parabolic fractals occur in many natural distributions: for example, in galactic intensities; in town sizes (as defined by physical boundaries); and in hydrocarbon accumulation within a given petroleum system. The parameters of the parabola are characteristic of the multifractal structure of the studied objects. Certain remarkable similarities are observed between data from apparently very distinct phenomena. It is possible by extrapolation to forecast unobserved parts of the distributions; as for example the world's ultimate petroleum reserves or the total numbers of species.

@article{, title={Distributions de type fractal parabolique dans la Nature}, author={Laherr{\`e}re, Jean}, journal={Comptes rendus de l'Acad{\'e}mie des sciences. S{\'e}rie 2. Sciences de la terre et des plan{\`e}tes}, volume={322}, number={7}, pages={535--541}, year={1996}, publisher={Elsevier}, }

Reference Type: Journal Article

Subject Area(s): Applied Mathematics, General Interest